Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 65, NWS Charleston, SC

December 28, 2012

NWS Charleston, SC issued this small craft advisory at Dec 28, 2012, 2:46 PM EST. It took effect at Dec 29, 2012, 5:44 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2012, 2:46 PM EST (19:46 UTC)
In effect from
Dec 29, 2012, 5:44 PM EST
Expired
Dec 30, 2012, 1:00 PM EST
In force
19 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WHUS72 KCHS 281946
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EST FRI DEC 28 2012

AMZ374-290400-
/O.NEW.KCHS.SC.Y.0065.121229T0600Z-121230T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
246 PM EST FRI DEC 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 11 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 11 AM
EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
11 follow-up statements
299 
WHUS72 KCHS 290032
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EST FRI DEC 28 2012

AMZ374-290845-
/O.CON.KCHS.SC.Y.0065.121229T0600Z-121230T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
732 PM EST FRI DEC 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO
11 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO
11 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
009 
WHUS72 KCHS 290607
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
107 AM EST SAT DEC 29 2012

AMZ374-291415-
/O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
107 AM EST SAT DEC 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
933 
WHUS72 KCHS 290857
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
357 AM EST SAT DEC 29 2012

AMZ350-352-354-291700-
/O.EXB.KCHS.SC.Y.0065.121229T2300Z-121230T1400Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
357 AM EST SAT DEC 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-291700-
/O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
357 AM EST SAT DEC 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
257 
WHUS72 KCHS 291527
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 AM EST SAT DEC 29 2012

AMZ330-292330-
/O.EXA.KCHS.SC.Y.0065.121229T2300Z-121230T1400Z/
CHARLESTON HARBOR-
1027 AM EST SAT DEC 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-292330-
/O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1027 AM EST SAT DEC 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-292330-
/O.CON.KCHS.SC.Y.0065.121229T2300Z-121230T1400Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1027 AM EST SAT DEC 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
631 
WHUS72 KCHS 292017
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EST SAT DEC 29 2012

AMZ374-300430-
/O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
317 PM EST SAT DEC 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-350-352-354-300430-
/O.CON.KCHS.SC.Y.0065.121229T2300Z-121230T1400Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
317 PM EST SAT DEC 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
114 
WHUS72 KCHS 292244
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EST SAT DEC 29 2012

AMZ374-300645-
/O.UPG.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/
/O.NEW.KCHS.GL.W.0012.121229T2244Z-121230T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
544 PM EST SAT DEC 29 2012

...GALE WARNING IN EFFECT UNTIL 5 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: WINDS WILL INCREASE TO 25 TO 35 KNOTS WITH GUSTS TO 40
  KNOTS THIS EVENING AS ANOTHER SURGE OF COLD AIR PUSHES OFF THE
  COAST. THE HIGHEST WINDS WILL BE FOUND BEYOND 40 NM WHERE THE
  WESTERN WALL OF THE GULF STREAM IS LOCATED.

* SEAS: SEAS WILL BUILD TO 6 TO 9 FT...HIGHEST BEYOND 40 NM.

* IMPACTS: CONDITIONS WILL BE DANGEROUS TO SMALL CRAFT. MARINERS
  ARE URGED TO REMAIN IN PORT...OR AT THE VERY LEAST REMAIN
  OUTSIDE OF GULF STREAM WHERE THE WORST CONDITIONS WILL BE FOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ330-350-352-354-300645-
/O.EXT.KCHS.SC.Y.0065.121229T2244Z-121230T1400Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
544 PM EST SAT DEC 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ST
848 
WHUS72 KCHS 300237
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
937 PM EST SAT DEC 29 2012

AMZ374-301000-
/O.CON.KCHS.GL.W.0012.000000T0000Z-121230T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
937 PM EST SAT DEC 29 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* WINDS: WEST WINDS 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS WILL
  CONTINUE OVERNIGHT AS ANOTHER SURGE OF COLD AIR PUSHES OFF THE
  COAST. THE HIGHEST WINDS WILL BE FOUND BEYOND 40 NM WHERE THE
  WESTERN WALL OF THE GULF STREAM IS LOCATED.

* SEAS: 6 TO 9 FT...HIGHEST BEYOND 40 NM.

* IMPACTS: CONDITIONS WILL BE DANGEROUS TO SMALL CRAFT. MARINERS 
  ARE URGED TO REMAIN IN PORT...OR AT THE VERY LEAST REMAIN 
  OUTSIDE OF GULF STREAM WHERE THE WORST CONDITIONS WILL BE 
  FOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ330-350-352-354-301045-
/O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1400Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
937 PM EST SAT DEC 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
062 
WHUS72 KCHS 300848
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
348 AM EST SUN DEC 30 2012

AMZ374-301200-
/O.EXT.KCHS.GL.W.0012.000000T0000Z-121230T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
348 AM EST SUN DEC 30 2012

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* WINDS: NORTHWEST WINDS 25 TO 35 KNOTS WILL CONTINUE THROUGH
  DAYBREAK AS A SURGE OF COLDER AIR PUSHES OFF THE COAST. THE
  HIGHEST WINDS WILL BE FOUND BEYOND 40 NM WHERE THE WESTERN WALL
  OF THE GULF STREAM IS LOCATED.

* SEAS: 6 TO 8 FT...HIGHEST BEYOND 40 NM.

* IMPACTS: CONDITIONS WILL BE DANGEROUS TO SMALL CRAFT. MARINERS 
  ARE URGED TO REMAIN IN PORT...OR AT THE VERY LEAST REMAIN 
  OUTSIDE OF GULF STREAM WHERE THE WORST CONDITIONS WILL BE 
  FOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ330-350-352-354-301600-
/O.EXT.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
348 AM EST SUN DEC 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
841 
WHUS72 KCHS 301150
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
650 AM EST SUN DEC 30 2012

AMZ374-301800-
/O.CAN.KCHS.GL.W.0012.000000T0000Z-121230T1200Z/
/O.EXB.KCHS.SC.Y.0065.000000T0000Z-121230T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
650 AM EST SUN DEC 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-350-352-354-301600-
/O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
650 AM EST SUN DEC 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
137 
WHUS72 KCHS 301459
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
959 AM EST SUN DEC 30 2012

AMZ330-350-352-354-301600-
/O.CAN.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
959 AM EST SUN DEC 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ374-301800-
/O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
959 AM EST SUN DEC 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
884 
WHUS72 KCHS 301731
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1231 PM EST SUN DEC 30 2012

AMZ374-301845-
/O.EXP.KCHS.SC.Y.0065.000000T0000Z-121230T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1231 PM EST SUN DEC 30 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 12:30 PM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Dec 28, 12:30 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1230 PM EST FRI DEC 28 2012

.SYNOPSIS...
HIGH PRESSURE OVER GEORGIA AND SOUTH CAROLINA TODAY WILL GIVE WAY
TO AN ADVANCING LOW PRESSURE SYSTEM THIS EVENING. A COLD FRONT
WILL MOVE THROUGH LATE TONIGHT AND SATURDAY MORNING FOLLOWED BY
HIGH PRESSURE THROUGH MONDAY. ANOTHER FRONT WILL DROP INTO THE
REGION ON TUESDAY WITH SEVERAL WAVES OF LOW PRESSURE MOVING UP THE
COAST ALONG THE FRONT THROUGH THURSDAY. HIGH PRESSURE WILL REBUILD
LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES ARE JUST NOT RISING AS EXPECTED. ADJUSTED HIGH
TEMPERATURES DOWN ANOTHER 1-2 DEGREES MOST LOCATIONS. MOSTLY
CLOUDY TO CLOUDY CONDITIONS WILL CONTINUE ALTHOUGH THE AREA OF
CLEARING NOTED OVER NORTHERN/CENTRAL GEORGIA COULD APPROACH
WESTERN AREAS LATER THIS AFTERNOON. ADJUSTED SKY GRIDS TO TRY AND
ACCOUNT FOR THIS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
PROGRESSIVE SYSTEM CURRENTLY MOVING INTO THE PLAINS STATES IS
EXPECTED TO EJECT THROUGH THE GULF COAST REGION THIS EVENING AND
QUICKLY RACE INTO GEORGIA AND THE CAROLINAS TONIGHT. THE UPSTREAM
UPPER TROUGH IS ANCHORED BY A 100 KT JET AT 500 MB AND LOOKS TO PACK
A QUICK-HITTING RAINFALL EVENT OVER THE REGION. THE 00Z NAM WAS AN
OUTLIER FOR THIS MODEL RUN...LOOKING MUCH STRONGER THAN OTHER MODELS
WITH FEATURES SUCH AS AN 850 MB JET NEARING 70 KT PROGGED TO RACE
THROUGH SOUTH CAROLINA BY DAYBREAK ON SAT. BLENDING PERSISTENCE WITH
LATEST RUNS OF THE GFS AND ECMWF SUGGEST OUR FORECAST IS ON THE
RIGHT TRACK WITH A GOOD BOUT OF DEEP LAYERED OMEGA/ASCENT SCOOTING
THROUGH THE REGION AFTER MIDNIGHT. THE LOW LEVEL JET LOOKS TO BE
STRONG IN THE 50 KT RANGE AND ENVIRONMENTS IN THE MID LEVELS
CERTAINLY COULD SUPPORT ISOLATED ELEVATED THUNDER BUT TOSSING OUT
THE NAM WOULD SETTLE FOR LEAVING IT OUT OF OUR FORECAST.

WE THINK MODEL DEPICTIONS OF THE LATE NIGHT WARM FRONT ARE PROBABLY
A BIT TOO FAR N. SURFACE WAVES WILL MOVE INTO THE REGION NEARING
DAYBREAK WITH THE BACK EDGE OF THE PRECIP ALSO APPROACHING FROM
THE W QUITE QUICKLY. THE SPEED OF THIS SYSTEM WILL KEEP QPF
AMOUNTS CLOSER TO 1/2 INCH AMOUNTS HOWEVER ANY BANDING OR MORE
CONVECTIVE ELEMENTS MAY DUMP LOCALLY HIGHER TALLIES. GIVEN A
TRICKY LOW LEVEL STABILITY ENVIRONMENT...WE DID NOT ALTER LOW
TEMPS ON THIS PACKAGE.

THE GUIDANCE HAS BEEN TRENDING FASTER WITH THE DYNAMIC FRONTAL
SYSTEM CROSSING THE AREA ON SATURDAY. GLOBAL MODELS ARE IN PRETTY
GOOD AGREEMENT THAT THE FRONT WILL BE PUSHING OFFSHORE BY EARLY
SATURDAY AFTERNOON SO WE ARE SHOWING POPS DROPPING OFF RAPIDLY FROM
WEST TO EAST SATURDAY MORNING. AS THE UPPER TROUGH AXIS SHIFTS EAST
OF THE AREA...COLD DRY ADVECTION AND DOWNSLOPING SHOULD CLEAR THE
CLOUDS OUT PRETTY QUICKLY AFTER THE SHOWER ACTIVITY EXITS. FOR HIGH
TEMPS IT LOOKS LIKE COASTAL AREAS WILL HAVE MORE TIME TO WARM UP
BEFORE THE COLD ADVECTION KICKS IN. INLAND AREAS WILL LIKELY TOP OUT
IN THE UPPER 50S WHILE COASTAL LOCATIONS CLIMB INTO THE LOWER 60S IN
THE EARLY AFTERNOON. WINDS WILL BECOME A LITTLE GUSTY IN THE
AFTERNOON AS MIXING IMPROVES...WITH WEST WINDS OF 10-15 KT GUSTING
TO 20 KT. AT THIS POINT WE HAVE WINDS ON LAKE MOULTRIE REMAINING
JUST BELOW LAKE WIND ADVISORY CRITERIA.

SATURDAY NIGHT LOWS WILL BE ON THE ORDER OF 10-15 DEGREES COLDER
THAN TONIGHT DUE TO FAIRLY STRONG COLD ADVECTION. ABOUT 30 KT OF
NORTHWESTERLY GEOSTROPHIC FLOW WILL EQUATE TO 8-10 KT SURFACE WINDS
OVERNIGHT AND TEMPS WILL DROP BELOW FREEZING INLAND. MIDDLE 30S
EXPECTED ELSEWHERE.

COOL SURFACE HIGH PRESSURE WILL PERSIST ON SUNDAY. THE 850 MB RIDGE
WILL BE BUILDING TO THE EAST DURING THE DAY...MODERATING LOW-LEVEL
THICKNESSES. HOWEVER THIS WARMING OF THE LOW-LEVELS WILL PROBABLY BE
TOO LITTLE TOO LATE TO GET SUNDAY HIGH TEMPS MUCH ABOVE THE LOWER
50S DESPITE SUNNY SKIES.

ANOTHER COLD NIGHT IS IN STORE FOR SUNDAY NIGHT...ALTHOUGH THIS TIME
THE COOLING WILL PRIMARILY BE VIA RADIATION. SOME WISPS OF CIRRUS
MAY BEGIN TO POKE INTO THE AREA LATE BUT WITH THE IN-SITU SURFACE
HIGH DECOUPLING THE BOUNDARY LAYER AND NO LOW/MID CLOUDS THE EARTH
SHOULD RADIATE READILY. FORECAST LOW TEMPS RANGE FROM UPPER 20S
INLAND TO MIDDLE 30S AT THE IMMEDIATE BEACHES.

MONDAY SHOULD CONTINUE THE PRECIP-FREE SPELL BUT DEWPOINTS WILL BE
ON THE REBOUND AS THE DAY WEARS ON. AN INCREASING SOUTHERLY FLOW ON
THE WESTERN PERIPHERY OF THE SURFACE RIDGE WILL RESULT IN WARMER
TEMPS AROUND 60 DEGREES BUT WITH A DECENT SHIELD OF CIRRUS AND SOME
AFTERNOON CUMULUS IN A FEW PLACES.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE UPPER PATTERN WILL FAVOR A QUASI-ZONAL FLOW WITH SEVERAL
PERTURBATIONS RIPPLING THROUGH DURING THE PERIOD. ALTHOUGH MODEL
TIMING DIFFERENCES INEVITABLY ABOUND...A COLD FRONT IS EXPECTED TO
DROP INTO THE REGION FROM THE NW ON TUESDAY AND DRIFT OFFSHORE BY
WEDNESDAY. THEN A SERIES OF WEAK SURFACE WAVES WILL LIFT FROM THE
GULF OF MEXICO THROUGH THE SOUTHEAST WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. WE GENERALLY HAVE SOLID CHANCE POPS THROUGHOUT THE
PERIOD.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
VFR THROUGH THIS EVENING WITH CONDITIONS DETERIORATING EARLY
SATURDAY. WARM FRONT WILL LIFT NORTH THROUGH THE TERMINALS AFTER
MIDNIGHT WITH A 40-50 KT LOW-LEVEL JET INITIATING LOW-LEVEL WIND
SHEAR /LLWS/ AT BOTH TERMINALS AFTER 08-09Z. THE RISK FOR LLWS
WILL LINGER UNTIL FRONTAL PASSAGE ROUGHLY 14-15Z. A WELL DEFINED
RAIN BAND WILL ACCOMPANY THE FRONT WITH RAIN REACHING THE
TERMINALS AS EARLY AS 09Z. LIMITED CIGS/VSBYS TO MVFR FOR NOW
GIVEN THE SPACIAL/TEMPORAL UNKNOWNS THIS FAR OUT...BUT IFR
CONDITIONS ARE CERTAINLY A POSSIBILITY. EXPECT RAPID CLEARING TO
ENSUE ONCE THE FRONT SHIFTS OFFSHORE AND DOWNSLOPE TRAJECTORIES
TAKE HOLD.

EXTENDED AVIATION OUTLOOK...INCREASING CHANCES FOR SUB-VFR
CONDITIONS TUESDAY AND TUESDAY NIGHT AS A COLD FRONT MOVES IN.

&&

.MARINE...
WINDS LIGHT AND PERIODICALLY VARIABLE TODAY AS A WEAK BOUNDARY AND
PRES PATTERN SAG OVER THE WATERS. SEAS 1 TO 2 FT. THE COASTAL
WATERS FORECAST RAPIDLY GOES FROM MUNDANE TO COMPLEX TONIGHT AS A
POTENT 40-50 KT LOW LEVEL JET RACES OVER A RELATIVELY STABLE
MARINE ENVIRONMENT ESPECIALLY WITH DEVELOPING RAINFALL AND STRONG
WARM AIR ADVECTION JUST ABOVE THE BOUNDARY LAYER. WE HAVE LOW
CONFIDENCE ON MIXING PROFILES BUT SUSPECT ANY RISK FOR BORDERLINE
SMALL CRAFT ADVISORY CONDITIONS WOULD OCCUR LATE TONIGHT OVER OUR
GEORGIA WATERS WELL BEYOND 20 NM OFFSHORE. WE CONTINUED FORECAST
TRENDS FOR VEERING FLOW TO A MORE S OR SSW COMPONENT LATE BUT
PLAYED WIND SPEEDS CONSERVATIVELY AT THIS POINT. SEA HEIGHTS WILL
BUILD LATER TONIGHT BUT LIKELY NO HIGHER THAN 4 TO 5 FT WELL OFF
THE GEORGIA COAST PRIOR TO 12Z SAT.

SMALL CRAFT ADVISORIES WILL EVENTUALLY BE NEEDED SATURDAY AND
SATURDAY NIGHT FOR ALL WATERS EXCEPT THE CHARLESTON HARBOR AS COLD
ADVECTION AND LOW-LEVEL JETTING IMPACT THE MARINE AREA. SCA
CONDITIONS WILL PROBABLY PERSIST INTO SUNDAY MORNING FOR THE
OFFSHORE GA WATERS WHERE THE WARMER WATERS WILL ENABLE DEEPER
MIXING. BEYOND SUNDAY WE ANTICIPATE FAIRLY QUIET CONDITIONS WITH
HIGH PRESSURE IN CONTROL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...ST
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...ST
MARINE...ST
Hazardous weather outlook, Dec 28, 4:30 AM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
430 AM EST FRI DEC 28 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>044-047>052-291130-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
430 AM EST FRI DEC 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ045-291130-
INLAND BERKELEY-
430 AM EST FRI DEC 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LAKE WINDS...WINDS WILL INCREASE OUT OF THE WEST SATURDAY
AFTERNOON AND CONTINUE TO BE RATHER GUSTY INTO SATURDAY NIGHT. IN
THE EVENT FREQUENT 25 KNOT GUSTS ARE ANTICIPATED A LAKE WIND
ADVISORY WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.